MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. SAFIRE¿ BI-DIRECTIONAL ABLATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

ST. JUDE MEDICAL, INC. SAFIRE¿ BI-DIRECTIONAL ABLATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 402810
Medical Device Problem Codes Signal Artifact/Noise (1036); High impedance (1291)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Model/lot number information was not able to be obtained for this device.Therefore, full udi information (d4) and 510k (g3) are not available.
 
Event or Problem Description
Related manufacture reference: 2182269-2024-00032.During a wolff parkinson white (wpw) procedure, noise was noted causing a delay in procedure.During the procedure, a reprocessed non-abbott (bard) catheter did not display electrodes 1 and 10 accurately on the mapping system.The cable was replaced, without resolution.A safire ablation catheter was inserted into the right atrium and the generator was turned on.; noise was noted on electrode pairs 1-2 and 9-10 on both the mapping and recording systems.Additionally, the impedance reading on the generator was 215 ohms, higher than expected.The grounding pad was swapped to a secondary input port on the generator with no resolve.A new grounding pad was placed on the patient and plugged into one of the input ports on the generator; impedance was still high.The grounding pad was swapped to the other port which did not resolve the issue.The cable for the ablation catheter was exchanged with no resolve.The generator was power cycled with no resolve.Both grounding pads were plugged in with no resolve.The catheter was exchanged for a new one, without resolution.Whenever the generator was powered off, the egm artifacts cleared up and the impedance dropped to normal levels.The catheter was replaced with a non-abbott (bard) catheter, and the signal quality and impedance issues were resolved.The procedure was successfully completed without adverse consequences to the patient.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported noise and subsequent delay remains unknown.

Brand Name
SAFIRE¿ BI-DIRECTIONAL ABLATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key20335112
Report Number2182269-2024-00033
Device Sequence Number8096992
Product Code LPB
UDI-Device Identifier05414734206013
UDI-Public(01)05414734206013(10)10404146(17)270630
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P960016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number402810
Device Catalogue Number402810
Device Lot Number10404146
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SAFIRE¿ BI-DIRECTIONAL ABLATION CATHETER
Patient SexUnknown